MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, an open-end flexi-tip ureteral catheter separated in the ureter when during a retrograde pyleogram procedure.The separation was noticed after the stent was placed.The remaining portion of the flexi-tip was retrieved from the kidney with a stone extractor.The procedure was completed as normal.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, an open-end flexi-tip ureteral catheter separated in the ureter during a retrograde pyleogram procedure.The separation was noticed after the stent was placed.The remaining portion of the flexi-tip was retrieved from the kidney with a stone extractor.The procedure was completed as normal.It was reported that the patient did not have any scarred or tortuous anatomy.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation ¿ evaluation reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The device was not returned to cook for investigation.The device was reported to be disposed of after the procedure.A photo was provided of the complaint device which shows it was separated at the fifth ink mark from the tip.The catheter material appeared to be torn at the point of separation.The dhr records no non-conformances related to the reported failure mode.The flexi-tip bond strength test data for the lot was reviewed and all samples passed the test.A database search for complaints on the reported lot found no additional complaints reported from the field.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of relevant manufacturing documents was conducted.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.The instructions for use (ifu), includes the following precautions: precautions ¿ these devices are intended for use by physicians trained and experienced in urological techniques.Standard techniques should be employed.¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.¿ do not withdraw catheter while deflected in cystoscope/endoscope.Based on the available information, cook has concluded a specific cause of the complaint cannot be established, it not possible to rule out inadvertent user/procedural issues (procedure complications and device handling before and during use are unknown).Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15997250
Report Number1820334-2022-01846
Device Sequence Number20282143
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)250802(10)14874336
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model NumberN/A
Device Catalogue Number021305
Device Lot Number14874336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown